Hail, McCurtain
- When
- May 14, 6:50 PM CST
- Where
- McCurtain County, 0.57 mi E of Idabel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.900, -94.820
Dime to quarter size hail was reported in Idabel.
Isolated severe thunderstorms developed during the late afternoon and early evening hours across Southeast Oklahoma and portions of Northeast Texas as a result of a very warm and unstable air mass in place. Large hail fell from these storms near Idabel in McCurtain County, Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed during the late afternoon and early evening hours across Southeast Oklahoma and portions of Northeast Texas as a result of a very warm and unstable air mass in place. Large hail fell from these storms near Idabel in McCurtain County, Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:16 PM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 316 PM CDT THU MAY 14 2015 .DISCUSSION... WIDELY SCATTERED SHOWERS AND THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS BEFORE SUNDOWN. OUR SURFACE WINDS ARE SOUTH WITH A FEW GUSTS AND AIR IS IN THE MID 80S AT THIS HOUR. THE SHORT TERM HRRR AND NAM SHOW SOME ENHANCEMENT LATE DAY OVER E TX INTO NW LA BEFORE ENDING BY MID EVENING OR SO. HOWEVER...RIGHT NOW THE AIR ALOFT IN MUCH DRIER THAN THIS MORNING AND MUCH OF THE CU IS LOW TOPPED AND CAPPED WELL BELOW THE FREEZING LEVEL. SO WE WILL SEE WHAT CAN DEVELOP...BUT OVERALL IT LOOKS MUCH BETTER FOR DRYING AND DRAINING OVER THE NEXT FEW DAYS WITH WPC QPF ONLY A HALF INCH EAST TO INCH AND HALF WEST. THE SUB TROPICAL HIGHER HEIGHTS ALOFT ARE FORECAST BUILD AND EXTEND IN OVER THE GULF OF MEXICO THIS WEEKEND AND WILL DO WELL TO DEFLECT A REPEAT OF LAST WEEKEND. NOW IT DOES WEAKEN WITH APPROACHING (KEY WORD) COLD FRONTS AND UPPER TROUGHS EARLY TO MID WEEK WITH THE 5 TO 7 DAY TOTALS STILL VERY SIMILAR TO THE CURRENT WPC/HOME PAGE POSTED 3 TO 5 WEST AND MAINLY I-30 CORRIDOR AND 1 TO 2 EAST AND SOUTH. THIS ALSO BODES WELL WITH MANY CRESTS TO OCCUR IN THE NEXT FEW DAYS. OF COURSE THE RELEASES WILL KEEP US HIGHER WATER THAN NORMAL INTO JUNE. MEANWHILE...OUR TEMPERATURE OVER THE NEXT WEEK WILL FLUCTUATE LITTLE AND KEEP RIGHT AROUND THE AVERAGES FOR MID MAY. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 84 69 83 / 30 40 30 40 MLU 69 85 70 84 / 20 40 30 50 DEQ 67 81 67 82 / 20 40 40 50 TXK 68 82 69 82 / 20 40 40 50 ELD 68 83 69 82 / 20 40 40 50 TYR 69 82 69 84 / 20 40 20 50 GGG 69 82 69 84 / 30 50 20 50 LFK 71 84 71 87 / 20 50 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT THU MAY 14 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151500- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 950 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGHOUT TODAY AND TONIGHT...AS UPPER LEVEL DISTURBANCES INTERACT WITH A WARM FRONT. GIVEN THE RECENT RAINS...AREA RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH. WHILE WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE NEXT SEVEN DAYS...AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY... ALTHOUGH A STALLED FRONTAL BOUNDARY LATE SATURDAY INTO EARLY SUNDAY WILL ALLOW FOR HEAVIER RAINFALL AMOUNTS FOR AREAS OF THE INTERSTATE 30 CORRIDOR. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE...WHICH MAY CAUSE SOME SHORT TERM ISSUES WITH FLOODING. PERHAPS OF MORE CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF CONTINUATION OR WORSENING OF HYDROLOGIC FLOODING ON AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 ESE TYLER 32.31N 95.27W
05/14/2015 E0.25 INCH SMITH TX AMATEUR RADIO
1/2 MILE NORTH OF SSE LOOP 323 AND HWY 110
&&
EVENT NUMBER SHV1500460
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 ENE TYLER 32.35N 95.27W
05/14/2015 E0.75 INCH SMITH TX AMATEUR RADIO
NEAR THE INTERSECTION OF HWY 31 AND LOOP 323
&&
EVENT NUMBER SHV1500461
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 14 2015
TXZ152-150015-
NACOGDOCHES TX-
625 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL
715 PM CDT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NACOGDOCHES...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NACOGDOCHES AROUND 705 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK RIDGE...APPLEBY
AND LILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND STRETS.
DO NOT DRIVE YOUR VEHICLE THROUGH HIGH WATER OVER ROADWAYS.
&&
LAT...LON 3142 9454 3143 9455 3143 9458 3145 9460
3144 9462 3146 9467 3145 9468 3148 9480
3149 9481 3149 9483 3174 9493 3174 9443
3140 9448
TIME...MOT...LOC 2323Z 180DEG 13KT 3152 9465
06PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 NE TYLER 32.38N 95.24W
05/14/2015 E1.00 INCH SMITH TX AMATEUR RADIO
QUARTER SIZE HAIL AND 4 TO 5 INCH TREE LIMBS BLOWING
ACROSS HIGHWAY 271 ONE-HALF MILE SOUTH OF US 271 AND I20
&&
EVENT NUMBER SHV1500462
10SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT THU MAY 14 2015
TXZ110-125-136-137-150045-
GREGG TX-CAMP TX-UPSHUR TX-SMITH TX-
655 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CAMP...UPSHUR...
NORTHEASTERN SMITH AND WESTERN GREGG COUNTIES UNTIL 745 PM CDT...
AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG SANDY...OR 8 MILES NORTHWEST OF GLADEWATER...MOVING NORTHEAST AT
30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...KILGORE...WHITE OAK...GLADEWATER...GILMER...LEESBURG...BIG
SANDY...ORE CITY...CLARKSVILLE CITY...EAST MOUNTAIN...CEDAR
SPRINGS...WEST MOUNTAIN...NEWSOME...ROSEWOOD...LIBERTY CITY...
WINONA...UNION GROVE...WARREN CITY...MIDWAY AND PRITCHETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3255 9520 3255 9516 3257 9515 3284 9515
3300 9513 3293 9477 3289 9471 3286 9470
3238 9489 3248 9521
TIME...MOT...LOC 2355Z 202DEG 28KT 3261 9506
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD NACOGDOCHES 31.61N 94.65W
05/14/2015 NACOGDOCHES TX LAW ENFORCEMENT
CAR STALLED IN WATER 200 BLOCK OF SOUTH FERDONIA IN
NACOGDOCHES
&&
EVENT NUMBER SHV1500463
10The Western Arkansas radar (KSRX), 160 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
2 hail. Local standard time, as filed.
Dime to quarter size hail was reported in Idabel.
Quarter size hail fell at the Sherriff's Office in Idabel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566821, 566822.